Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Jackson, KY

July 1, 20125 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 1, 2012, 10:09 PM EDT for 5 counties in Kentucky. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 10:09 PM EDT (02:09 UTC)
Expired
Jul 1, 2012, 11:00 PM EDT
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:00 PM EDTTSTM WND DMGAnnville, KYONE TREE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 9:06 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KJKL 020209
SVRJKL
KYC065-109-129-189-203-020300-
/O.NEW.KJKL.SV.W.0121.120702T0209Z-120702T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1009 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1100 PM EDT

* AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHIRLEY...OR 6 MILES EAST
  OF BEREA...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCKEE...MORRILL...CLIMAX...BLACKBURN...SHIRLEY...THREELINKS...
  CLOVER BOTTOM...GOOCHLAND...LOCUST BRANCH...KERBY KNOB...HISEL...
  JINKS...EGLON...ALCORN...SANDGAP...LOAM...BRAZIL...COLLINGSWORTH...
  BLANTON FLATS AND WAGERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3754 8435 3754 8430 3752 8426 3753 8425
      3753 8420 3756 8417 3757 8410 3764 8413
      3767 8410 3769 8410 3756 8377 3729 8398
      3751 8437
TIME...MOT...LOC 0209Z 300DEG 23KT 3759 8417
WIND...HAIL 60MPH <.50IN

$$

KAS
2 follow-up statements
530 
WWUS53 KJKL 020232
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1032 PM EDT SUN JUL 1 2012

KYC065-109-129-189-203-020300-
/O.CON.KJKL.SV.W.0121.000000T0000Z-120702T0300Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LEE KY-ESTILL KY-
1032 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ESTILL...SOUTHWESTERN LEE...NORTHEASTERN ROCKCASTLE...NORTHWESTERN
OWSLEY AND JACKSON COUNTIES UNTIL 1100 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED NEAR BRAZIL...OR 7 MILES NORTH OF 
MCKEE...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCKEE...ALUMBAUGH...FOXTOWN...HURLEY...LEIGHTON...SHOP BRANCH...
  LAKES...WIND CAVE...MACEDONIA...BRADSHAW...OLD ORCHARD...DEESE...
  ARVEL...DABOLT...TURKEY FOOT...ATKINSTOWN...NEW ZION...CORNELIUS...
  GRAY HAWK AND OLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3754 8435 3754 8430 3752 8426 3753 8425
      3753 8420 3756 8417 3757 8410 3764 8413
      3767 8410 3769 8410 3756 8377 3729 8398
      3751 8437
TIME...MOT...LOC 0232Z 300DEG 23KT 3751 8401
WIND...HAIL 60MPH <.50IN

$$

RAY
602 
WWUS53 KJKL 020256
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1056 PM EDT SUN JUL 1 2012

KYC065-109-129-189-203-020305-
/O.EXP.KJKL.SV.W.0121.000000T0000Z-120702T0300Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-LEE KY-ESTILL KY-
1056 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESTILL...
SOUTHWESTERN LEE...NORTHEASTERN ROCKCASTLE...NORTHWESTERN OWSLEY AND
JACKSON COUNTIES WILL EXPIRE AT 1100 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3754 8435 3754 8430 3752 8426 3753 8425
      3753 8420 3756 8417 3757 8410 3764 8413
      3767 8410 3769 8410 3756 8377 3729 8398
      3751 8437
TIME...MOT...LOC 0255Z 300DEG 23KT 3743 8385

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:44 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 1, 9:44 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT SUN JUL 1 2012

.UPDATE...
ISSUED AT 943 PM EDT SUN JUL 1 2012

UPDATED THE FORECAST ADD SEVERE THUNDERSTORM WATCH. MULTIPLE STORM
DAMAGE REPORTS ARE COMING INTO THE OFFICE ASSOCIATED WITH THE STORMS
CURRENTLY MOVING ACROSS THE AREA. UP TO GOLF BALL SIZED HAIL HAS BE
REPORTED AND WIND GUSTS OF 60 MPH. MANY TREES AND POWER LINES HAVE
BEEN REPORTED DOWN. THESE ARE DANGEROUS STORMS...SO BE PREPARED TO
TAKE SHELTER AS THE STORMS MOVE INTO THE AREA. ANOTHER ROUND OF
STORMS MAY MOVE INTO THE BLUEGRASS BY MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 335 PM EDT SUN JUL 1 2012

CURRENT SETUP ACROSS THE OHIO VALLEY THIS AFTERNOON ON VISIBLE
SATELLITE HAS THE UPSTREAM MCS NOW OVER NORTHWEST INDIANA HEADING
SOUTHEAST. CURRENT CU POP UPS IN SOUTHERN IN AND INTO SW OH INDICATE
THAT SOME ACTIVITY MAY POP UP BEFORE THE MCS REACHES THE CWA BORDER.
SPECIALLY SINCE THE BOUNDARY LAYER HAS WARMED SIGNIFICANTLY AND WITH
THIS MORNINGS RAINFALL...DEWS UP NORTH ARE IN THE MID 60S. A UNSTABLE
ATMOSPHERE CONTINUES TO DEVELOP IN NORTHERN KENTUCKY AND SO HAVE
ADJUSTED POPS FOR A LATER ARRIVAL OF THE MCS.

WITH A LATER ARRIVAL...THE BLUEGRASS COUNTIES ONSET ALIGNS WITH MAX
HEATING AND WILL BANK ON A FEW STORMS BECOMING SEVERE. CONCERNING
FURTHER UPSTREAM WITH THE...TRAIN OF SEVERAL MCS COMING DOWN THE
PIKE...WILL INSERT CHANCE POPS INTO THE MORNING HOURS FOR THIS AND
INTO MONDAY AFTERNOON TO COUPLE WITH THE MAX HEATING. MODELS HAVE HAD
A BIT OF TROUBLE TIMING THESE SYSTEMS INTO THE AREA SO WILL KEEP
CHANCE POPS IN THE FORECAST DURING MONDAY AFTERNOON. THE CURRENT
TREND WITH THE NORTH GETTING SOME RAINFALL TODAY WILL LEAD TO A BIT
LOWER TEMPERATURES ACROSS THE AREA FOR MONDAY DUE TO THE CLOUD COVER
AS WELL SO WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY AND LET THE ONE
FOR TODAY EXPIRE AT 02Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 335 PM EDT SAT JUN 30 2012

THE MODELS ARE IN ONLY FAIR AGREEMENT ALOFT THROUGH THE EXTENDED
PORTION OF THE FORECAST. THEY AGREE THAT...IN GENERAL...EAST
KENTUCKY WILL REMAIN UNDER THE INFLUENCE OF AN UPPER RIDGE TO THE
SOUTH INITIALLY BEFORE IT WANES AND ANOTHER BUILDS TO THE NORTHWEST.
AS THE FIRST RIDGE WEAKENS...VARIOUS SHORTWAVES WILL LIKELY CARVE
CLOSER TO THE CWA AND LOCALLY KNOCK HEIGHTS DOWN FURTHER. THE NEW
BUILDING RIDGE TO THE WEST WILL EXERT ITS INFLUENCE OVER EAST
KENTUCKY DURING THE LATTER PART OF THIS WEEK AND OVER THE WEEKEND.
HOWEVER...YET AGAIN...WE WILL BE ON THE FRINGE AND SOME ENERGY WILL
LIKELY IMPINGE OUR EASTERN FLANK DURING THE LATTER PARTS OF THE
EXTENDED. PREFER A BLENDED SOLUTION THROUGH THE PERIOD WITH A FOCUS
ON THE CENTERS OF THE RIDGES AND TAPERING THEIR SUPPRESSING/
OPPRESSING INFLUENCES WITH DISTANCE.

SENSIBLE WEATHER WILL FEATURE A SOMEWHAT IMPROVED OUTLOOK WITH
RESPECT TO HEAT AND DROUGHT CONDITIONS THROUGH THE EXTENDED.
HOWEVER...WHAT WE MAKE UP FOR IN LOWER AFTERNOON TEMPS WILL LIKELY
BE MADE UP BY THE HIGHER MOISTURE CONTENT IN THE AIR AND KEEP THE
HEAT INDICES WELL INTO THE 90S...BUT PROBABLY JUST SHY OF ADVISORY
LEVELS. EARLY ON...THE CHANCE OF CONVECTION WILL BE LARGELY
DIURNALLY DRIVEN AND NOT FAVORING ONE PART OF THE CWA OVER ANOTHER.
AS SUCH...THERE WILL BE SOLID CHANCES OF SHOWERS AND THUNDERSTORMS
EACH AFTERNOON AND EARLY EVENING FROM TUESDAY THROUGH THURSDAY WITH
CHANCES DOWN TO SLIGHT IN THE MIDDLE OF THE NIGHT AND THROUGH THE
BULK OF THE MORNINGS. AS THE RENEWED RIDGE BUILDS IN FROM THE
NORTHWEST LATER IN THE EXTENDED...THE MAIN THREAT FOR CONVECTION WILL
SHIFT EAST TO NEAR THE VIRGINIA BORDER AND SPINE OF THE
APPALACHIANS...STILL PRIMARILY DIURNALLY DRIVEN. DURING THIS
TIME...THE HEAT WILL BUILD IN MORE EFFECTIVELY AS THE MOISTURE WANES
AND THE UPPER RIDGE BRINGS ITS SUPPRESSION TO THE AREA. THERE WILL
REMAIN A CONSTANT THREAT OF STRONG TO SEVERE STORMS STRAFING PORTIONS
OF THE CWA THROUGH THE EXTENDED AS MCS CLUSTERS...AND THEIR POTENTIAL
TO SPAWN ACTIVITY ANEW - WELL FED BY THE AMPLE INSTABILITY IN PLACE
EACH AFTERNOON...ROAM THE FRINGES OF THE MID LEVEL HEAT BUBBLE.
SUMMER WILL CONTINUE ITS HOT AND STICKY GRIP ON OUR WEATHER THIS
UPCOMING WEEK...BUT THERE IS REASON TO HAVE HOPE FOR SOME HIT AND
MISS RELIEF FROM OUR PARCHED...DROUGHT...CONDITIONS.

THE GRID LOAD CAME IN ABOUT AS REASONABLE AS ONE CAN EXPECT FOR A
MESOSCALE DRIVEN REGIME SUCH AS THIS ONE IN PLACE. DID ADJUST THE
POPS A BIT FOR EACH NIGHT TO BETTER REFLECT A MORE STANDARD DIURNAL
PATTERN. ALSO...PUT IN A SMALL AMOUNT OF TERRAIN BASED DETAILS TO THE
LOW TEMPERATURE GRIDS...NIGHTLY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 943 PM EDT SUN JUL 1 2012

SEVERE THUNDERSTORMS ARE MOVING ACROSS THE AREA PRODUCING LARGE HAIL
AND STRONG WINDS. THE CIGS HAVE NOT BEEN VERY LOW...HOWEVER VSBY
COULD DROP TO 2-3 SM IN THE VICINITY OF THE STRONGER STORMS. A SECOND
ROUND OF STORMS WILL BE MOVING ACROSS THE AREA AFTER 4Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...SHALLENBERGER
LONG TERM....GREIF
AVIATION...JJ
Hazardous weather outlook, Jul 1, 8:00 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT SUN JUL 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
800 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA FOR
EARLY TONIGHT. THE PRIMARY THREAT FROM ANY STORMS WILL BE LARGE HAIL
AND DAMAGING WINDS.

WITH THE ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...AN ELEVATED THREAT FOR WILDFIRES WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY
ACROSS ALL OF EASTERN KENTUCKY.

HIGH TEMPERATURES IN THE 90S WILL CONTINUE THROUGH SATURDAY.
HEAT INDEX VALUES IN THE UPPER 90S ARE EXPECTED THROUGH THE ENTIRE WEEK.

WITH ONGOING DROUGHT CONDITIONS ACROSS MOST OF EASTERN
KENTUCKY...THE ELEVATED THREAT FOR WILDFIRES IS EXPECTED TO CONTINUE
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY STORM REPORTS THIS EVENING
AND TONIGHT.

JJ

In the hours before

Local storm report, Jul 1, 9:28 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 SW SANDY HOOK         38.07N 83.15W
07/01/2012                   ELLIOTT            KY   EMERGENCY MNGR

            TREES AND BARN BLOWN DOWN ALONG WELLS CREEK

&&

MB
Local storm report, Jul 1, 9:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             2 SSE SLADE             37.76N 83.69W
07/01/2012  E1.00 INCH       POWELL             KY   PUBLIC

            2 REPORTS FROM MILL CREEK AREA

&&

MB
Local storm report, Jul 1, 9:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
951 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 N PRESTONSBURG        37.70N 82.77W
07/01/2012  E0.50 INCH       FLOYD              KY   911 CALL CENTER

            PEA AND DIME SIZED

&&

MB
Local storm report, Jul 1, 9:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
953 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     1 SW PRESTONSBURG       37.66N 82.78W
07/01/2012  E55 MPH          FLOYD              KY   TRAINED SPOTTER

            EST 50-55 MPH. ALSO HAD DIME SIZE HAIL.

&&

MB
Local storm report, Jul 1, 9:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     WELLINGTON              37.92N 83.50W
07/01/2012                   MENIFEE            KY   TRAINED SPOTTER

            TREES DOWN AROUND THE BIG WOODS AND WELLINGTON AREA

&&

MB
Local storm report, Jul 1, 10:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     5 W PRESTONSBURG        37.67N 82.86W
07/01/2012                   FLOYD              KY   TRAINED SPOTTER

            LARGE TREE DOWN

&&

MB

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:16 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan44 min
Jul 1, 8:38 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more52 min
Jul 1, 8:44 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Morgan31 min
Jul 1, 8:59 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan23 min
Jul 1, 9:11 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike49 min
Jul 1, 9:26 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 2 more49 min
Jul 1, 9:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike23 min
Jul 1, 10:05 PM EDTAreal Flood AdvisoryJKLPike2 hr
Jul 1, 10:50 PM EDTSevere Thunderstorm WarningJKLEstill, Powell, Wolfe25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.